# SDR CA040611003

- Difficulty date: June 7, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 33,651 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 7250 · Turbine Section
- Part: Pin
- Part number: 310117015
- Condition: Loose
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AC HAD A CHIP LIGHT ILLUMINATE DURING CRUISE.  PREVIOUS DAY A CHIP LIGHT ILLUMINATED AND A SMALL SLIVER OF METAL WAS FOUND ON CHIP DETECTOR.  AN OIL SAMPLE WAS TAKEN AND SENT FOR ANALYSIS. AFTER ILLUMINATION OF CHIP LIGHT, ENGINE WAS REMOVED FOR INSP. UPON INSP IT WAS FOUND THAT HIGH SPEED PINION GEAR HAD COME LOOSE. MOUNTING NUTS WERE FOUND IMPROPERLY TORQUED, LOCK PINS HOLDING NUTS WERE FOUND INTACT BUT NUTS COULD STILL BE MOVED FREELY BY HAND.  BEARING RACE AND PINION GEAR HAD INDICATIONS OF EXCESSIVE WEAR: 016 NUT MOVING WIDTH OF LOCK PIN BY HAND. 017 NOTE POSITION OF STAKE COMPARED TO 018018, COMPARE TO 017012, CLEARANCE BETWEEN NUT AND RACE. 013 CLEARANCE BETWEEN GEAR AND RACE.
